MAUDE Adverse Event Report: STRYKER TRAUMA KIEL ADJUSTING DEVICE GAMMA3 DISTAL TARGETING RIGHT, STATIC; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL ADJUSTING DEVICE GAMMA3 DISTAL TARGETING RIGHT, STATIC; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-5350
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Event or Problem Description
As reported: "during the calibration of the distal aiming device in a gamma3 operation, it was found intraoperatively that the tolerance deviates in the longitudinal axis, but that this cannot be set via the aiming device.The deviation was estimated to be 1mm so that the drill could not pass.Stryker employee checked all aiming bars in the clinic immediately after the event was announced.It was found that the deviation can always be enforced in different combinations, since the tolerance of the pin in the adjusting device in particular allows a slight rotation.In extreme cases, this leads to the deviation described above.The distal locking had to be done manually according to the standard method surgical delay of 10 minutes not longer.No other consequences reported.".
 
Additional Manufacturer Narrative
Although no product was returned, the reported event was confirmed based on the provided image.It was found that the tolerance of the pin in the adjusting device, combined with the interaction with the target device, allows a slight rotation potentially resulting in reduced targeting accuracy in the longitudinal direction.Impaired distal targeting accuracy is known and accepted in the rmf (risk management file).If determined during mandatory functional check prior to surgery the attached adjusting device can easily be re-adjusted manually.Generally, distal locking with standard free-hand-technique is always an option.The item was not returned.According to the initial reporter; the item is in use because it is still functional.In case other essential information becomes available we reserve the right to reopen the case for investigation and to assess a new root cause.
 
Event or Problem Description
As reported: "during the calibration of the distal aiming device in a gamma3 operation, it was found intraoperatively that the tolerance deviates in the longitudinal axis, but that this cannot be set via the aiming device.The deviation was estimated to be 1mm so that the drill could not pass.Stryker employee [.] checked all aiming bars in the clinic immediately after the event was announced.It was found that the deviation can always be enforced in different combinations, since the tolerance of the pin in the adjusting device in particular allows a slight rotation.In extreme cases, this leads to the deviation described above.The distal locking had to be done manually according to the standard method.Surgical delay of 10 minutes not longer.No other consequences reported.".

Brand Name
ADJUSTING DEVICE GAMMA3 DISTAL TARGETING RIGHT, STATIC
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
MDR Report Key10766504
Report Number0009610622-2020-00621
Device Sequence Number3185075
Product Code LXH
UDI-Device Identifier04546540520340
UDI-Public04546540520340
Combination Product (Y/N)N
Initial Reporter CountrySZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-5350
Device Catalogue Number13205350
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/06/2020
Supplement Date Received by Manufacturer12/30/2020
Initial Report FDA Received Date10/30/2020
Supplement Report FDA Received Date01/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1